| Catalog Number |
4006C0306 |
| Medical Device Problem Codes |
Break (1069); Failure to Advance (2524); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/30/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-01658.The hospital discarded the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left internal iliac artery (iia) using penumbra coil 400's (pc400's) and a px slim delivery microcatheter (px slim).During the procedure, the physician successfully placed two non-penumbra coils using the px slim.The physician then felt resistance advancing a pc400 through the px slim, and the pc400 became stuck.The physician attempted to forcefully retract the pc400; consequently, the pc400 coil broke.The physician therefore removed the px slim with the pc400 inside.The procedure was then completed using a new microcatheter and a new pc400.There was no report of an adverse effect to the patient.